For years I have had pain in my temple, on the right side of my brain. I was diagnosed with "migranes", although no formal tests were done. I've since moved and am not under any treatment for the migranes. Whenever I experience the pain I dull it with OTC meds such as advil, tylenol etc. It doesn't go away completely but it helps.
Here's the thing...last night I woke up because the same part of my head felt cold. I've never experienced anything like it. It's not like a brain freeze, but more like the feeling you get when a limb falls asleep. My brain (not my head - it felt like it was in my brain) felt extremely cold. So much so that it woke me up. The rest of me felt pretty warm, as I tend to be hot when I sleep.
This morning the pain was again present. I took some OTC meds, and while the pain is gone the "cold" sensation in that area is again present, along with a numb sensation. It feels as if someone has injected this side of my brain with novocain!
Should I be concerned? I find it strange that it's occuring in the same part of my head that usually suffers tremendous pain from these so-called Migranes.
Can someone give me some insight? Oh and I do plan to see a doctor, but I guess in the meantime I'm curious to find someone who knows what I am going through.
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The symptoms and story that you provide is consistent with migraine headaches. However, there is no 'test' for migraines, thus much of the workup is to exclude other things that your symptoms may represents (such as tumor, vascular malformation, etc). For this reason I would suggest an MRI of your brain (with and without contrast) to evaluate for any alternative cause. It is not uncommon for patients with migraine to report odd sensory complaints before, during or even after their headaches. It does not sound like the OTC medications are working for you, and I would recommend stopping them. OTC medication if taken more than 2 times (yes only 2 times) a week can cause rebound headaches (which are very hard to treat). I would suggest that you start a migraine preventative medication, such as elavil, topamax, nadolol, etc. (daily) to stop your headaches form occuring (works in 2-3 weeks). I would also suggest that you see your neurologist about possibly starting a triptan, which can abort your headache (should be started after the MRI is done).
I hope this has been helpful.
I do not know the answer at all,... but it sounds like the sensation part of your brain is sending the wrong signals. It reminds me of when I cooked some Martha Stewart tacos, with chili peppers for somebody. Later, the sensations in my hands were really messed up, I couldn't tell if my shower water was hot or cold, it went back and forth, but it felt cold when my legs said it was hot. I thought something was terribly wrong, till I read about chili peppers. It's almost like that same type of thing is happening in your brain.
I've had migraines,... and so has a friend of mine. I had bit my cheek really badly a few days before,... and mentioned it to my friend. My friend said that the back of the cheek area was part of the same nerve signals to do with Migraines,.. that it could trigger a migraine. This was interesting as I had a mild migraine feeling the day after the cheek incident. Maybe your sinus area, cheek, or teeth are involved with this cold sensation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.